Effects of Using Klonopin

Klonopin is a prescription Benzodiazepine for epileptic seizures and panic attacks. The sedative effects of the drug can lead to dependence, overdose, and addiction.

What Are the Effects of Using Klonopin?

Klonopin is a Benzodiazepine which doctors prescribe to treat epileptic seizures and panic order. Doctors also sometimes prescribe it off-label for tremors, recurrent spasms, Tourette syndrome, and depression. Klonopin is the brand name for Clonazepam, a tranquilizer that calms the brain by balancing electrical impulses in the nervous system. The medication works by enhancing a person’s levels of the sedative neurotransmitter GABA. Insufficient levels of GABA can cause a variety of adverse health conditions and Klonopin works to restore the brain’s natural balance. A person who uses the drug properly should experience fewer seizures and less anxiety. The effects of Klonopin usually begin within one hour after taking the last dose and can last anywhere from six to twelve hours.

Although Klonopin can help people who suffer from epilepsy or panic attacks get through the day, some people develop an addiction to Klonopin or misuse it as a recreational drug. Klonopin is a prescription medication and patients should always follow their prescription guidelines to stay safe. Someone who takes too much or uses it just to feel relaxed takes the chance of suffering an overdose or becoming addicted to a habit-forming drug.

The Side-Effects of Klonopin

Like all medications, Klonopin can cause side-effects. These side-effects will vary from person to person, and some Klonopin users may never experience any of them at all. Moreover, elderly patients are more likely than younger patients to experience side effects. For this reason, doctors usually prescribe them smaller doses of Klonopin. The most common side-effects of using Klonopin are:

  • Blurred vision
  • Dizziness
  • Drowsiness and fatigue
  • Insomnia
  • Irritability and unstable emotions
  • Lack of coordination
  • Loss of balance
  • Memory problems
  • Muscle pain
  • Nausea and vomiting
  • Shaking
  • Sweating

Klonopin can sometimes cause side-effects which require medical attention. In extreme cases, these side-effects could even be fatal. The more serious side-effects of using Klonopin include:

  • Excessive bleeding
  • Hallucinations
  • Intense anxiety and depression
  • Panic attacks
  • Trouble speaking
  • Rapid heart rate
  • Seizures
  • Suicidal thoughts
  • Sexual dysfunction
  • Trouble urinating

An allergic reaction is another rare yet serious potential side-effect of using Klonopin. The symptoms of an allergic reaction usually include itching and swelling of the face and throat, dizziness, rash, and difficulty breathing. Furthermore, using Klonopin while drinking alcohol or using illegal drugs raises the chances of developing a dangerous reaction. Alcohol amplifies the sedative effects of Klonopin and increases the likelihood of an overdose.

Help is out there

Reach out to a dedicated treatment specialist and learn how you can create the life you want.

The Symptoms of a Klonopin Overdose

When someone takes too much Klonopin, they could overdose on the medication. Overdose is a risk for people who take more of the drug than prescribed or who use Klonopin without a prescription. In many Klonopin-related overdose cases, the victim does not have a prescription for the medication and illegally obtained the drug from someone else. Additionally, overdose is especially common among people who take Klonopin to “get high,” as these individuals do not abide by any medical limitations on how much of the drug they should use. Klonopin pills are known on the street as “Klons,” “Tranks,” or “K-pin.”

Taking too much of the drug slows down the central nervous system. This effect can cause death by respiratory depression, resulting in suffocation. Due to the fact that an overdose can be potentially fatal, if you or someone you know exhibits the signs of a Klonopin overdose, you should call 911 right away.

Symptoms of Klonopin overdose include:

  • Confusion
  • Coma
  • Severe drowsiness
  • Impaired reflexes
  • Intense nausea
  • Loss of consciousness
  • Muscle weakness
  • Respiratory depression

Klonopin Addiction and Withdrawal

A person who frequently or consistently uses Klonopin is at the risk of developing tolerance to the drug, which is the forerunner of dependence and addiction. This is most likely for someone who continues taking Klonopin past the point as prescribed, “doctor shops” for more prescriptions, or illegally purchases the drug. However, it’s important to note that even patients who take the medication exactly as prescribed and follow a two-week prescription could start to develop a tolerance as well.

A Person Addicted To Klonopin Requires Larger And Larger Doses To Feel The Same EffectsA person with tolerance to Klonopin requires larger and larger doses of the drug to experience the same effects. As someone takes more Klonopin, they risk overdose and their body becomes accustomed to operating with Klonopin in its system. When they stop taking the medication, that person’s Klonopin-dependent body reacts adversely to the sudden absence of the drug. This reaction provokes symptoms of withdrawal which often compel users to continue taking Klonopin even though they know they do not need the medication and should not take more. When someone compulsively uses Klonopin to avoid withdrawal and experiences cravings for Klonopin, they have effectively developed an addiction.

The symptoms of Klonopin withdrawal are:

  • Cravings for Klonopin
  • Hallucinations
  • Insomnia
  • Muscle and stomach pains
  • Seizures
  • Shaking and tremors
  • Sudden changes in behavior
  • Sweating

Klonopin addiction is a debilitating condition that jeopardizes a person’s health and wellbeing. The solution to Klonopin addiction is a combination of medically-supervised Benzodiazepine detox and therapy. A professional rehab center is the ideal place to undergo detox and break free from the cycle of withdrawal and relapse.

Take action & empower yourself

Call now to be connected to a compassionate treatment specialist.

Get Help with Klonopin Addiction Today

If you or someone you know has a problem with Klonopin, you shouldn’t wait any longer to take action. Klonopin addiction can wreck anyone’s life. Fortunately, there are rehab centers throughout the country which are committed to providing people with the care and support they need to successfully recover from addiction to Klonopin or any other substance.

If you’re ready to take the first step to sparing yourself or someone else from the most harmful effects of Klonopin, please contact a dedicated treatment specialist today to find out more about where to go for help.

What are you struggling with?

There are many different forms of addiction. Get the information you need to help you overcome yours.

Connect with a compassionate treatment specialist 24/7

(877) 648-4288

or

Get 24/7 help now. All calls free and confidential.

(877) 648-4288